Alert archive / Missouri / Winter Storm Warnings in 2015
Winter Storm Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm warning at Mar 3, 2015, 4:12 PM CST for 5 counties in Missouri; Randolph County, Illinois. It took effect at Mar 4, 2015, 3:00 AM CST. It was in force for 21 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2015, 4:12 PM CST (22:12 UTC)
- In effect from
- Mar 4, 2015, 3:00 AM CST
- Expired
- Mar 5, 2015, 12:00 AM CST
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 2:00 PM CST | SNOW 4 | Annapolis, MO | |
| Mar 4, 2:25 PM CST | SNOW 4 | 3 W Campbell Hill, IL | |
| Mar 4, 2:45 PM CST | SNOW 0.8 | Sparta, IL | |
| Mar 4, 2:45 PM CST | SNOW 4 | Chester, IL | |
| Mar 4, 2:46 PM CST | SNOW 4 | Fredericktown, MO | |
| Mar 4, 2:47 PM CST | SNOW 1.5 | Ironton, MO | |
| Mar 4, 2:47 PM CST | SNOW 2 | Ellington, MO | |
| Mar 4, 2:47 PM CST | SNOW 2.5 | Steeleville, IL | |
| Mar 4, 2:57 PM CST | SNOW 1.5 | Farmington, MO | |
| Mar 4, 3:01 PM CST | SNOW 3 | Centerville, MO | |
| Mar 4, 4:55 PM CST | HEAVY SNOW 6 | Fredericktown, MO | |
| Mar 4, 6:06 PM CST | SNOW 2.3 | Farmington, MO | |
| Mar 4, 6:22 PM CST | SNOW 1 | Red Bud, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 351 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 561 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS43 KLSX 032212 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CST TUE MAR 3 2015 ILZ079-MOZ074-075-084-085-099-041015- /O.UPG.KLSX.WS.A.0002.150304T1200Z-150305T0600Z/ /O.NEW.KLSX.WS.W.0005.150304T0900Z-150305T0600Z/ IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 412 PM CST TUE MAR 3 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET...AND FREEZING RAIN...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WINTRY MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO DEVELOP LATE TONIGHT...WITH THIS ICY MIX TRANSITIONING TO ALL SNOW BY MIDDAY WEDNESDAY. SNOW MAY BE HEAVY AT TIMES WEDNESDAY LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON...BEFORE IT BEGINS TO TAPER OFF WEDNESDAY EVENING. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH A LIGHT GLAZING OF ICE. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE ONSET OF THE THE WINTRY PRECIPITATION WILL LIKELY RESULT A QUICK DETERIORATION OF TRAVEL CONDITIONS. HAZARDOUS TRAVEL IS LIKELY THROUGHOUT THE DAY ON WEDNESDAY...WITH BRIDGES... OVERPASSES...AND UNTREATED ROADS QUICKLY BECOMING SLIPPERY. PARKING LOTS AND SIDEWALKS WILL QUICKLY BECOME SNOW AND ICE COVERED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ069-070-074-101-102-MOZ065-072-073-041015- /O.NEW.KLSX.WW.Y.0011.150304T0600Z-150305T0000Z/ CLINTON IL-CRAWFORD MO-JEFFERSON MO-MARION IL-MONROE IL- ST. CLAIR IL-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...SALEM 412 PM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET...AND FREEZING RAIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. * TIMING...RAIN WILL BECOMING MIXED WITH SLEET AND FREEZING RAIN AFTER MIDNIGHT TONIGHT...WITH THIS ICY MIX CHANGE TO ALL SNOW EARLY WEDNESDAY. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH A LIGHT GLAZING OF ICE. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ TRUETT
6 follow-up statements
070 WWUS43 KLSX 041002 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 402 AM CST WED MAR 4 2015 ILZ079-MOZ074-075-084-085-099-042300- /O.CON.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 402 AM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...A WINTRY MIX OF FREEZING RAIN AND SLEET IS EXPECTED THIS MORNING...WITH THIS ICY MIX TRANSITIONING TO SNOW THIS AFTERNOON. SNOW MAY BE HEAVY AT TIMES THIS AFTERNOON...BEFORE IT BEGINS TO TAPER OFF THIS EVENING. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH A LIGHT GLAZING OF ICE. * WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE ONSET OF THE WINTRY PRECIPITATION WILL LIKELY RESULT IN A QUICK DETERIORATION OF TRAVEL CONDITIONS. HAZARDOUS TRAVEL IS LIKELY TODAY AND THIS EVENING...WITH BRIDGES... OVERPASSES...AND UNTREATED ROADS QUICKLY BECOMING SLIPPERY. PARKING LOTS AND SIDEWALKS WILL QUICKLY BECOME SNOW AND ICE COVERED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ069-070-074-101-102-MOZ065-072-073-042300- /O.CON.KLSX.WW.Y.0011.000000T0000Z-150305T0000Z/ CLINTON IL-CRAWFORD MO-JEFFERSON MO-MARION IL-MONROE IL- ST. CLAIR IL-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...SALEM 402 AM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...A MIX OF FREEZING RAIN AND SLEET WILL TRANSITION TO SNOW AND SLEET BY LATE MORNING...THEN TO ALL SNOW BY NOON. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH A LIGHT GLAZING OF ICE. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ GKS
508 WWUS43 KLSX 042136 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CST WED MAR 4 2015 ILZ079-MOZ074-075-084-085-099-050600- /O.CON.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 336 PM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...SNOW TO CONTINUE THROUGH THIS EVENING. SNOW MAY BE HEAVY AT TIMES LATE THIS AFTERNOON...BEFORE IT BEGINS TO TAPER OFF THIS EVENING. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * WINDS...NORTH AROUND 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE ONSET OF THE WINTRY PRECIPITATION WILL LIKELY RESULT IN A QUICK DETERIORATION OF TRAVEL CONDITIONS. HAZARDOUS TRAVEL IS LIKELY TODAY AND THIS EVENING...WITH BRIDGES... OVERPASSES...AND UNTREATED ROADS QUICKLY BECOMING SLIPPERY. PARKING LOTS AND SIDEWALKS WILL QUICKLY BECOME SNOW AND ICE COVERED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ069-070-074-101-102-MOZ065-072-073-050000- /O.CON.KLSX.WW.Y.0011.000000T0000Z-150305T0000Z/ CLINTON IL-CRAWFORD MO-JEFFERSON MO-MARION IL-MONROE IL- ST. CLAIR IL-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...SALEM 336 PM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LIGHT SNOW TO TAPER OFF BY EARLY THIS EVENING. * ACCUMULATIONS...UP TO 3 INCHES OF SNOW. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ BYRD
886 WWUS43 KLSX 042141 CCA WSWLSX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 338 PM CST WED MAR 4 2015 ILZ079-MOZ074-075-084-085-099-050600- /O.COR.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 338 PM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...SNOW TO CONTINUE THROUGH THIS EVENING. SNOW MAY BE HEAVY AT TIMES...BEFORE IT BEGINS TO TAPER OFF THIS EVENING. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * WINDS...NORTH AROUND 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...HAZARDOUS TRAVEL IS LIKELY THIS EVENING...WITH BRIDGES...OVERPASSES...AND UNTREATED ROADS REMAINING SLIPPERY. PARKING LOTS AND SIDEWALKS WILL REMAIN SNOW AND ICE COVERED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ069-070-074-101-102-MOZ065-072-073-050000- /O.COR.KLSX.WW.Y.0011.000000T0000Z-150305T0000Z/ CLINTON IL-CRAWFORD MO-JEFFERSON MO-MARION IL-MONROE IL- ST. CLAIR IL-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...SALEM 338 PM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LIGHT SNOW TO TAPER OFF BY EARLY THIS EVENING. * ACCUMULATIONS...UP TO 3 INCHES OF SNOW. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE WINTRY PRECIPITATION HAS RESULTED IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES...OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL REMAIN SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ BYRD
902 WWUS43 KLSX 042357 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 557 PM CST WED MAR 4 2015 ILZ069-070-074-101-102-MOZ065-072-073-050100- /O.EXP.KLSX.WW.Y.0011.000000T0000Z-150305T0000Z/ CLINTON IL-CRAWFORD MO-JEFFERSON MO-MARION IL-MONROE IL- ST. CLAIR IL-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...SALEM 557 PM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SNOW WAS WINDING DOWN ACROSS MOST OF THE ADVISORY AREA...HOWEVER A BAND OF SNOW WAS STILL CONTINUING FARTHER SOUTH WHERE A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MIDNIGHT. $$ ILZ079-MOZ074-075-084-085-099-050600- /O.CON.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 557 PM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...SNOW WILL CONTINUE THROUGH THE EVENING BEFORE TAPERING OFF TONIGHT. * ACCUMULATIONS...STORM TOTALS OF AROUND 4 TO 8 INCHES OF SNOW. * WINDS...NORTH AROUND 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...HAZARDOUS TRAVEL IS LIKELY THIS EVENING...WITH BRIDGES...OVERPASSES...AND UNTREATED ROADS REMAINING SLIPPERY. PARKING LOTS AND SIDEWALKS WILL REMAIN SNOW AND ICE COVERED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ KANOFSKY
865 WWUS43 KLSX 050307 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 907 PM CST WED MAR 4 2015 ILZ079-MOZ074-075-050415- /O.CAN.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 907 PM CST WED MAR 4 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER STORM WARNING. A BROAD AREA OF SNOW WAS SINKING SOUTH AND EAST THROUGH THE REGION THIS EVENING AND THE SNOW WAS FINALLY ENDING ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED FOR THE REST OF THE NIGHT IN THIS AREA...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. THE WINTER STORM WARNING REMAINS IN EFFECT FOR A FEW COUNTIES TO THE SOUTH. $$ MOZ084-085-099-050600- /O.CON.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ IRON MO-MADISON MO-REYNOLDS MO- 907 PM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...SNOW WILL CONTINUE THROUGH THE EVENING BEFORE TAPERING OFF TONIGHT. * ACCUMULATIONS...STORM TOTALS OF 4 TO 8 INCHES OF SNOW. * WINDS...NORTH 5 TO 10 MPH. * IMPACTS...HAZARDOUS TRAVEL IS LIKELY THIS EVENING...WITH BRIDGES...OVERPASSES...AND UNTREATED ROADS REMAINING SLIPPERY. PARKING LOTS AND SIDEWALKS WILL REMAIN SNOW AND ICE COVERED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ KANOFSKY
924 WWUS43 KLSX 050551 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1151 PM CST WED MAR 4 2015 MOZ084-085-099-050700- /O.EXP.KLSX.WS.W.0005.000000T0000Z-150305T0600Z/ IRON MO-MADISON MO-REYNOLDS MO- 1151 PM CST WED MAR 4 2015 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... SNOW CONTINUES TO SINK SOUTH AND EAST THROUGH THE REGION. ALTHOUGH SOME FLURRIES ARE STILL POSSIBLE OVERNIGHT...LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED AND THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ KANOFSKY
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 4:10 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 3, 4:10 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CST Tue Mar 3 2015
.SHORT TERM: (Late tonight through Wednesday evening)
Issued at 405 PM CST Tue Mar 3 2015
12z guidance depicts no major changes in expected weather trends
across the area. The next round of cold air is just now entering
the extreme northwest counties of our CWA, and will attempt to
undercut the bands of rain that continue to develop near the KS/OK
border and advected ENE into the mid-Mississippi Valley.
The cold air will become deep enough to begin a transition of the
rain to sleet and perhaps freezing rain as the night progresses,
but as the cold air becomes deep enough to create a mix from
central MO into central IL it appears that the precipitation will
be winding down. However, it should be a different story a bit
further south late tonight and into Wednesday morning, where the
precipitation will be more sustained as the cold air reaches
critical depths. Overall, the general trend overnight across the
southeast half of the CWA should be for the rain to first become
mixed with sleet and freezing rain as the night progresses. The
continued southward progression of the cold air will then change
this icy mix over to all snow near the I-44 corridor early
Wednesday, with the precip in our far southern counties changing
over to all snow no later than midday, and then winding down
Wednesday evening.
The precipitation late tonight and into Wednesday has a lot going
for it. This mornings UA data indicated 10C 850mb dewpoints
already into SW MO, and this moisture will increase into
Wednesday as the SW low level flow just above the cold air
continues the moisture transport. Lift generated by already strong
isentropic ascent will be increasing as baroclinicity strengthens
to our south, with the southwest flow aloft ejecting several
shortwaves into the mid Mississippi Valley enhancing the deep
lift further. Believe the intensity of the lift is showing up in
most of the synoptic models as they all have some indication of
the upper level jet over the upper Great Lakes backbuilding into
our area with time.
QPF and thermal profiles suggest heavy wintry precipitation is
likely from AR into southern MO and southern IL. Snowfall
generated from these parameters indicate 4 to 6 inches of snow/sleet can
be expected over our far southern counties, and because of this
snowfall along with the light glazing produced by the freezing
rain will be going out with a Winter Storm Warning for late
tonight into Wednesday evening for areas along and south of a
Centerville...Sparta line. Just north of the warning area will be
a winter weather advisory from the eastern Ozarks into southern
Illinois, for lesser snowfalls of 2 to 4 inches along with a
possible glaze of ice.
It should be noted that there will be an extremely tight gradient
on the northern edges of the snowfall...roughtly from near
Jefferson City...through St. Louis...to around Vandalia IL. If the
system shifts slightly north the advisory may need to be expanded
into these areas...this evenings and overnight shifts will be
monitoring upstream radar trends to fine tune this tight snowfall gradient.
Ah spring...
Truett
.LONG TERM: (Thursday through Next Tuesday)
Issued at 320 PM CST Tue Mar 3 2015
As upper level long wave trof pushes east, the Arctic air that
enters the region overnight tonight will continue to build and
strengthen over the mid Mississippi Valley. Although the high will
mean few clouds and dry weather, temperatures of this airmass will
be extremely cold for early March. Currently, we are looking for
Thursday morning lows somewhere in the 5 to 12 above range, with
highs only rebounding into the 20s during the afternoon even with
what should be strong sunshine.
Unseasonably cold temperatures will linger on Thursday night, but
return flow should mean the beginnings of a welcomed warmup by Friday.
A split flow regime will initially be in place at the start of the
extended range period featuring a broad longwave trof centered
across eastern NOAM and a quasi rex block along the west coast. The
block will break down by early next week and the overall strength of
the trof weakens, however we largely maintain northwest flow aloft
into Monday. There will be several notable disturbances embedded
within the flow aloft which will traverse the region, bringing a
cold front through the area on Saturday afternoon/night and then
again on Sunday Night. Present indications are that cooling
associated with these fronts will be weak and short-lived. In
general the weekend will be characterized by near average
temperatures and benign/tranquil weather conditions. Next week will
feature a pronounced pattern change, rising heights aloft and above
average temperatures for much of the week.
Truett/Glass
&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1130 AM CST Tue Mar 3 2015
IFR/low end MVFR to persist across forecast area ahead of cold
front with winds picking up from the southwest. Winds to veer to
the west with frontal passage between 21z Tuesday and 00z
Wednesday, then to veer to the north after 03z-05z Wednesday.
Through forecast period, best chances of precipitation will be
just south of taf sites, so kept mention out for now. Cigs to lift
to VFR between 10z-16z Wednesday.
Specifics for KSTL:
IFR/low end MVFR to persist across metro area ahead of cold
front with winds picking up from the southwest. Winds to veer to
the west with frontal passage after 00z Wednesday, then to veer
to the north after 05z Wednesday. Through forecast period, best
chances of precipitation will be just south of metro area, so kept
mention out for now. Cigs to lift to VFR by 16z Wednesday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WINTER WEATHER ADVISORY from Midnight tonight to 6 PM CST
Wednesday FOR Crawford MO-Jefferson MO-Washington MO.
WINTER STORM WARNING from 3 AM Wednesday to Midnight CST
Wednesday Night FOR Iron MO-Madison MO-Reynolds MO-St.
Francois MO-Ste. Genevieve MO.
IL...WINTER WEATHER ADVISORY from Midnight tonight to 6 PM CST
Wednesday FOR Clinton IL-Marion IL-Monroe IL-St. Clair IL-
Washington IL.
WINTER STORM WARNING from 3 AM Wednesday to Midnight CST
Wednesday Night FOR Randolph IL.
&&
WFO LSXHazardous weather outlook, Mar 3, 7:33 AM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 733 AM CST TUE MAR 3 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 733 AM CST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT FREEZING RAIN AND SLEET ARE LIKELY LATE TONIGHT ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING RAIN...SLEET AND SNOW IS LIKELY OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WEDNESDAY MORNING...CHANGING TO ALL SNOW BY WEDNESDAY AFTERNOON. A WINTER STORM WATCH HAS BEEN ISSUED FOR A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WEDNESDAY AND WEDNESDAY EVENING WHERE THERE IS A POTENTIAL FOR TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WINTRY PRECIPITATION TYPE AND AMOUNTS...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:55 AM CST | Winter Storm Watch | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 12 hr |
| Mar 3, 4:12 PM CST | Winter Weather Advisory | LSX | Crawford, Jefferson, Washington | 26 hr |
Nearby
Winter Storm Warnings in Missouri, 2015Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.